On Finite Buffer BMAP/G/1 Queue with Queue Length Dependent Service

  • A. Banerjee
  • K. Sikdar
  • G. K. Gupta
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 225)


This paper deals with the analysis of a finite buffer queueing system where customers are arriving according to the batch Markovian arrival process (BMAP). The service time is considered to be generally distributed and is dependent on the queue length at service initiation epoch. The stationary queue length distribution at various epoch is obtained using the embedded Markov chain technique and the supplementary variable technique. A computational procedure has been discussed by considering phase-type service time distribution. Finally, some numerical results are given to show the numerical compatibility of the analytical results. Also a comparative study is carried out to establish the fact that our model may help in optimizing system performance by controlling the service rate depending on the state of the system.


Batch Markovian arrival process Blocking probability Congestion Queue length dependent service 



The authors thank the anonymous referee for their valuable comments. The second author acknowledges the Department of Science and Technology (DST), Govt. of India, for the partial financial support under the project grant \(SB/FTP/MS-048/2013\).


  1. 1.
    Lucantoni, D.M., Meier-Hellstern, K.S., Neuts, M.F.: A single-server queue with server vacations and a class of non-renewal arrival processes. Adv. Appl. Probab. 22(3), 676–705 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Lucantoni, D.M.: New results on the single server queue with a batch Markovian arrival process. Stoch. Models 7(1), 1–46 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Dudin, A., Klimenok, V.: Queueing system \(BMAP/G/1\) with repeated calls. Math. Comput. Modell. 30(34), 115–128 (1999)Google Scholar
  4. 4.
    Lee, H.W., Park, N.I., Jeon, J.: A new approach to the queue length and waiting time of \(BMAP/G/1\) queues. Comput. Oper. Res. 30(13), 2021–2045 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Shin, Y.W.: \(BMAP/G/1\) queue with correlated arrivals of customers and disasters. Oper. Res. Lett. 32(4), 364–373 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Banik, A., Gupta, U., Pathak, S.: \(BMAP/G/1/N\) queue with vacations and limited service discipline. Appl. Math. Comput. 180(2), 707–721 (2006)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Banik, A.D.: Queueing analysis and optimal control of \(BMAP/G^{(a, b)}/1/N\) and \(BMAP/MSP^{(a, b)}/1/N\) systems. Comput. Ind. Eng. 57(3), 748–761 (2009)CrossRefGoogle Scholar
  8. 8.
    Saffer, Z., Telek, M.: Analysis of \(BMAP\) vacation queue and its application to IEEE 802.16e sleep mode. J. Ind. Manag. Optim. 6(3), 661–690 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Baek, J.W., Lee, H.W., Lee, S.W., Ahn, S.: A workload factorization for \(BMAP/G/1\) vacation queues under variable service speed. Oper. Res. Lett. 42(1), 58–63 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Sikdar, K., Samanta, S.K.: Analysis of a finite buffer variable batch service queue with batch markovian arrival process and server’s vacation. Opsearch 53(3), 553–583 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Choi, B.D., Choi, D.I.: Queueing system with queue length dependent service times and its application to cell discarding in ATM networks. J. Appl. Math. Stoch. Anal. 12(1), 35–62 (1999)CrossRefzbMATHGoogle Scholar
  12. 12.
    Choi, D.I., Knessl, C., Tier, C.: A queueing system with queue length dependent service times, with applications to cell discarding in ATM networks. J. Appl. Math. Stoch. Anal. 12(1), 35–62 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Banerjee, A.: Analysis of finite buffer queue with state dependent service and correlated customer arrivals. J. Egypt. Math. Soc. 24, 295–302 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Neuts, M.F., Li, J.-M.: An algorithm for the \(P(n, t)\) matrices of a continuous BMAP. In: Chakravarthy, S.R., Alfa, A.S. (eds.) Matrix-Analytic Methods in Stochastic Models. Marcel Dekker (1996)Google Scholar
  15. 15.
    Neuts, M.F.: Matrix-Geometric Solutions in Stochastic Models: An Algorithmic Approach. Johns Hopkins University Press, Baltimore (1981)zbMATHGoogle Scholar
  16. 16.
    Banerjee, A., Gupta, U.C., Chakravarty, S.R.: Analysis of a finite-buffer bulk-service queue under Markovian arrival process with batch-size-dependent service. Comput. Oper. Res. 60, 138–149 (2015)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature Singapore Pte Ltd. 2018

Authors and Affiliations

  1. 1.Department of Mathematical SciencesIndian Institute of Technology (BHU)VaranasiIndia
  2. 2.Department of MathematicsBMS Institute of Technology & Management, (Affiliated to VTU, Belgaum-18)Yelahanka, BengaluruIndia

Personalised recommendations